Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 5, NWS Tucson, AZ

March 2, 2025Cochise County, Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this wind advisory at Mar 2, 2025, 1:01 PM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2025, 1:01 PM MST (20:01 UTC)
In effect from
Mar 3, 2025, 11:00 AM MST
Expired
Mar 3, 2025, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1828 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

051 
WWUS75 KTWC 022001
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
101 PM MST Sun Mar 2 2025

AZZ508-509-031145-
/O.NEW.KTWC.DU.Y.0005.250303T1800Z-250304T0200Z/
/O.NEW.KTWC.WI.Y.0005.250303T1800Z-250304T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Safford, Douglas, Willcox, and Clifton
101 PM MST Sun Mar 2 2025

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and two miles in blowing dust expected. For the Wind 
  Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 11 AM to 7 PM MST Monday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GEL
3 follow-up statements
054 
WWUS75 KTWC 030803
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
103 AM MST Mon Mar 3 2025

AZZ508-509-040200-
/O.CON.KTWC.DU.Y.0005.250303T1800Z-250304T0200Z/
/O.CON.KTWC.WI.Y.0005.250303T1800Z-250304T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Safford, Clifton, and Willcox
103 AM MST Mon Mar 3 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO 7 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM 
MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts 40-45 mph. These winds 
  will produce areas of blowing dust reducing visibility to between 
  1 and 3 miles. Localized dust prone areas, especially along 
  Interstate 10 near the Willcox Playa to the Arizona and New Mexico 
  state line will see visibilities between one-quarter mile and one 
  half mile in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility 
  in blowing dust. Strong winds may make driving difficult for 
  high-profile vehicles. Gusty winds will blow around unsecured 
  objects. Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CWR
588 
WWUS75 KTWC 031940
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1240 PM MST Mon Mar 3 2025

AZZ508-509-040200-
/O.CON.KTWC.DU.Y.0005.000000T0000Z-250304T0200Z/
/O.CON.KTWC.WI.Y.0005.000000T0000Z-250304T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Safford, Willcox, Clifton, and Douglas
1240 PM MST Mon Mar 3 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts 40-45 mph. These winds 
  will produce areas of blowing dust reducing visibility to between 
  1 and 3 miles. Localized dust prone areas, especially along 
  Interstate 10 near the Willcox Playa to the Arizona and New Mexico 
  state line will see visibilities between one-quarter mile and one 
  half mile in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JT
366 
WWUS75 KTWC 040151
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
651 PM MST Mon Mar 3 2025

AZZ508-509-040300-
/O.EXP.KTWC.DU.Y.0005.000000T0000Z-250304T0200Z/
/O.EXP.KTWC.WI.Y.0005.000000T0000Z-250304T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Clifton, Safford, Douglas, and Willcox
651 PM MST Mon Mar 3 2025

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

The widespread concern for blowing dust and strong winds has ended 
however there may be localized areas of gusty winds and blowing dust 
this evening.

$$

KM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:35 AM MST, 11 hours 26 minutes earlier.

Area forecast discussion, Mar 2, 1:35 AM MST, 11 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
135 AM MST Sun Mar 2 2025

.SYNOPSIS...A series of weather systems will move across the
region this week. These systems will bring breezy to windy
southwest winds, elevated fire weather conditions, cooler
temperatures, and a slight chance of showers.

&&

.DISCUSSION...This week will see roller-coaster ride in high
temperatures as several weather systems push across the area. The
best chance for precipitation area wide will be with the late in
the week system.

The weather system that brought the strong gusty winds and areas
of blowing dust yesterday was over east-central Arizona this
morning and will be out of the state by sunrise. Weak ridging
behind system with a cooler air mass across the area. Highs today
for the eastern two-third of the forecast area will be 4 to 10
degrees cooler than yesterday. Areas across cntrl/wrn Pima county
will be up to 5 degrees warmer than yesterday.

Our next wind maker for tomorrow was off nrn CA cast this morning.
This feature will swing across the state on Monday, bringing
another round of strong gusty S/SW winds, but likely not as strong
as to what occurred yesterday, and areas of blowing gust. Any
fire weather concerns is relegated to far eastern areas Monday
afternoon. See fire weather section below. Limited precipitation
chances with this system with best chances, up to 50%, across the
White mountains where up to two inches of snow is possible. Pretty
good cold air advection with this system with highs 8 to 14
degrees cooler than today. Chilly overnight lows with readings in
the 20s and 30s Tuesday morning.

Temperatures rebound, depending on locations, up to 8 degrees with
gusty NW winds in the afternoon. Safford will likely see wind
gusts up to 35 mph.

Much warmer Wednesday with highs 7 to 12 degrees warmer than
Tuesday.

A deeper upper level trough will impact the area Thursday through
Saturday with gusty winds, much cooler temperatures and a chance
of valley rain and mountain snow. Ensembles still showing some
timing, depth and moisture availability with this system.

&&

.AVIATION...Valid through 03/12Z.
SCT clouds 5-8k ft AGL NE KSAD thru 02/16z otrw SKC until 02/21z
then SCT clouds AOA 15k ft AGL spreading across the area thru the
end of valid pd. SFC winds less than 10 kts thru 02/16z then WLY
8-12 kts with LCL gusts to 20 kts thru 03/03z then bcmg terrain
driven less than 10 kts thru end of valid pd. Aviation discussion
not updated with TAF amendments.

&&

.FIRE WEATHER...Much less wind today as the area is in between
weather systems. Gusty winds return Monday as another weather
system pushes across the state. The strong winds combined with
low relative humidity will bring near critical to critical fire
weather conditions across eastern parts of Cochise county and
southern Graham and Greenlee Counties. A Red Flag Warning has
been issued Monday for Fire Weather Zone 152. Another weather
system late in the week with more potential for gusty winds.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Red Flag Warning from 11 AM to 7 PM MST Monday for AZZ152.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:12 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pinal43 hr
Mar 2, 1:01 PM MSTBlowing Dust AdvisoryTWCCochise, Graham, Greenlee30 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.